Thunderstorm Wind, Clinton
- When
- July 21, 3:35 PM EST
- Where
- Clinton County, Flemington
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 41.133, -77.483
Trees were reported down in Flemington.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 21, 3:10 PM EST, 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA...CORRECTION 410 PM EDT MON JUL 21 2003 WIDESPREAD SEVERE EVENT UNFOLDING...SO WL BE BRIEF. CURRENT POWERFUL MCV ACROSS NW MTNS HEADING ENE...WITH LINE OF SEVERE THUNDERSTORMS ATTACHED TO FEATURE AT SOUTHERN EDGE. STRONG MID LEVEL WINDS MIXING RIGHT DOWN TO SFC IN WAKE OF THIS LINE...AND JUST SW OF MCV CORE. HAD SEVERAL OBS OF 50+ MPH WINDS. THIS FEATURE WL CONTINUE MOVING ENE ACROSS N CENTRAL AREA THROUGH THIS EVE. SUBSIDENCE BEHIND FEATURE WL LIMIT ADDITIONAL CONVECTION EARLY THIS EVE ACROSS NW...BUT ADDITIONAL ACTIVITY SHOULD REFIRE LATER TNT. ADDITIONAL ACTIVITY ALSO SHOULD REFIRE LATER TONIGHT ACROSS SW AND CENTRAL ZONES. WL INCLUDE LIKELIES MOST AREAS...EXCEPT CAT CENTRAL. MORE SCATTERED ACTIVITY ACROSS FAR SE. FOR TUE-THU...ASSOCIATED DYNAMICS LIMITED...BUT INSTAB AND LINGERING FRONT SHOULD PROVIDE SCTD ACTIVITY. SFC WAVE DEVELOPS TO OUR SSW TUE NT...SPREADING MORE RAIN ACROSS AREA LATE TUE NT INTO WED. LOOKS COOL AND WET FOR WED...WITH POTENTIAL FOR HVY RAIN IN AT LEAST PORTION OF AREA. SHOWERS SHOULD LINGER WITH DECAYING UPPER LEVEL TROUGH THU. THU NT AND BEYOND...WARMER AND DRIER FOR THU-SAT...THEN MORE RW/TRW FOR SUN-MON...ESP ACROSS NORTHWEST AND N-CENTRAL. ALSO...WL KEEP FFA THROUGH EARLY TUE AM IN CASE ADDITIONAL ACTIVITY REFIRES...ESP GIVEN TDYS HVY RAINFALL. .CTP... PA...SEVERE THUNDERSTORM WATCH UNTIL 8 PM EDT ALL COUNTIES EXCEPT ADAMS...LANCASTER...YORK. ...FLOOD WATCH THROUGH TUES AM FOR NORTHWEST MOUNTAINS. KL
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-211045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 444 AM EDT MON JUL 21 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY A FRONTAL SYSTEM WILL SPARK SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. SOME OF THE STORMS MAY BECOME LOCALLY SEVERE. IN ADDITION...FLOODING RAINS MAY OCCUR WITH THE THUNDERSTORMS. A FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF THE NORTHWEST MOUNTAINS FOR TODAY AND TONIGHT. THE WATCH AREA MAY NEED TO BE EXPANDED AS THE RAIN DEVELOPS AND MOVES SOUTHEAST INTO THE REGION. .DAYS TWO THROUGH SEVEN... SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MID WEEK...WITH THE POSSIBILITY OF HEAVY FLOODING RAINS OCCURRING IN SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063-220000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 145 PM EDT MON JUL 21 2003 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 800 PM FOR THE FOLLOWING COUNTIES IN CENTRAL PENNSYLVANIA... BEDFORD...BLAIR...CAMBRIA...CAMERON...CLEARFIELD...COLUMBIA... CUMBERLAND...DAUPHIN...ELK...FRANKLIN...FULTON...HUNTINGDON... JUNIATA...LEBANON...MCKEAN...MIFFLIN...MONTOUR...NORTHERN CENTRE... NORTHERN CLINTON...NORTHERN LYCOMING...NORTHUMBERLAND...PERRY... POTTER...SCHUYLKILL...SNYDER...SOMERSET...SOUTHERN CENTRE...SOUTHERN CLINTON...SOUTHERN LYCOMING...SULLIVAN...TIOGA...UNION AND WARREN. A COLD FRONT...JUST NORTH OF LAKE ERIE...WILL SLOWLY PUSH SOUTHWARD TOWARD PENNSYLVANIA LATE TODAY. THUNDERSTORMS WILL DEVELOP IN THE WARM AND HUMID AIRMASS AHEAD OF THE FRONT THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE WITH SOME OF THE STORMS THAT FORM LATER TODAY. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT... WWW.NWS.NOAA.GOV/ER/CTP
PAZ018-019-024>028-033>036-056-063-212030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 324 PM EDT MON JUL 21 2003 ...STRONG WINDS...SOME ASSOCIATED WITH THUNDERSTORM WILL AFFECT SOMERSET...FRANKLIN...CUMBERLAND...BEDFORD...PERRY...JUNIATA... HUNTINGDON...BLAIR...MIFFLIN...FULTON...CAMBRIA AND CENTRE COUNTIES... THIS AFTERNOON STRONG WINDS WERE MOVING THROUGH THE AREA CAUSING SOME TREES TO FALL. WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORM. IF YOU ARE OUTDOORS...BE PREPARED FOR RAPIDLY CHANGING WIND SPEEDS. SECURE OUTDOOR ITEMS THAT CAN BE BLOWN AWAY. ONDREJIK
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
350 PM EDT MON JUL 21 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM TROUTVILLE PA POSSIBLE FUNNEL
07/21/03 CLEARFIELD
0312 PM CURWENSVILLE PA WIND DAMAGE
07/21/03 CLEARFIELD TREES DOWN
0330 PM ST MARYS PA WIND DAMAGE
07/21/03 ELK TREES AND WIRES DOWN
THROUGHOUT THE TOWN
RH/VCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
425 PM EDT MON JUL 21 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0345 PM KANE PA WIND DAMAGE
07/21/03 MCKEAN STRAIGHT LINE WIND DAMAGE
CAUSING SEVERAL TREES,
LIMBS, AND WIRES
DOWN.REPORTED BY SPOTTERS
0345 PM GREENCASTLE PA WIND DAMAGE
07/21/03 FRANKLIN TREES AND WIRES DOWN
0345 PM PETERSBURG PA WIND DAMAGE
07/21/03 NUMEROUS POWER LINES DOWN
RHThe State College radar (KCCX), 50 km away, was scanning. The volume nearest the first event began at 20:32 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees were reported down in Flemington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367504.